# SDR 2006FA0000312

- Difficulty date: February 24, 2006
- Submitted: February 24, 2006
- Operation: General aviation
- Aircraft: N220FS
- Make and model: Piper PA-31T
- Aircraft serial: 31T7620052
- Aircraft time: 5,201 hours, 5,201 cycles
- Engine: Pwa PT6A28
- Engine time: 5,201 hours
- Propeller: Hartzl HCB3TN3
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Hose
- Part number: 156F00512D0260
- Part serial: LOT2172Q03
- Condition: Damaged
- Location: Engine Oil
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, PILOT NOTED RT OIL PRESS FLUTUATING SLIGHTLY & SLOWLY FALLING.  ENGINE SHUTDOWN & RETURNED TO BASE.  INVESTIGATION REVEALED A LEAKING OIL COOLER HOSE. LEAK POINT COVERED BY FIRESLEEVING.  HOSE REMOVED & SLEEVING CUT OPEN REVEALING WIRE BRAID.  EXTERNAL EXAMINATION DID NOT INDICATE ANY OBVIOUS VISIBLE DEFECT.  FURTHER INVESTIGATION USING A FLEXIBLE LIGHT SOURCE REVEALED A FAILED INNER WALL MID-WAY IN THE HOSE AND ON THE INSIDE RADIUS OF THE HOSE BEND. THE HOSE MANF. DATE 01/04.  PROBABLE CAUSE WAS INCORRECT HANDLING OR INSTALLATION OF HOSE AT SOME POINT WHICH RESULTED IN KINKING OF THE HOSE AND EVENTUAL FAILURE OF THE INNER WALL.
